Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Statistical Applications in Genetics and Molecular Biology

Editor-in-Chief: Sanguinetti, Guido


IMPACT FACTOR 2018: 0.536
5-year IMPACT FACTOR: 0.764

CiteScore 2018: 0.49

SCImago Journal Rank (SJR) 2018: 0.316
Source Normalized Impact per Paper (SNIP) 2018: 0.342

Mathematical Citation Quotient (MCQ) 2017: 0.04

Online
ISSN
1544-6115
See all formats and pricing
More options …
Volume 9, Issue 1

Issues

Volume 10 (2011)

Volume 9 (2010)

Volume 6 (2007)

Volume 5 (2006)

Volume 4 (2005)

Volume 2 (2003)

Volume 1 (2002)

Asymptotic Distribution of the "Orthogonal" Quantitative Transmission Disequilibrium Test in a Structured Population: Exact Formula

Simon Boitard / Brigitte Mangin / Jean-Marc Azaïs
Published Online: 2010-01-26 | DOI: https://doi.org/10.2202/1544-6115.1521

Population structure is a recurrent problem for the detection of associations between a marker and a trait, because it can lead to an excess of false positives of the association tests. One popular way of circumventing this problem is the use of family based tests, which consider the transmission of the genotype from the parents to the offspring. Here we focus on quantitative traits and study the Abecasis “orthogonal" quantitative transmission disequilibrium test, which is commonly used in family based association studies. We derive the probability distribution of this test under a general model of structured population. Our derivations show that this test leads to a small excess of false positives due to population structure. They also illustrate and quantify how the heterogeneity in genotypes and phenotypes between populations affect the power of the test. We finally show that the excess of false positives observed for the Abecasis “orthogonal" test may also be found for the Allison “linear" test, though at a lower extent.

Keywords: quantitative transmission disequilibrium test; structured population; power; type I error

About the article

Published Online: 2010-01-26


Citation Information: Statistical Applications in Genetics and Molecular Biology, Volume 9, Issue 1, ISSN (Online) 1544-6115, DOI: https://doi.org/10.2202/1544-6115.1521.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in